Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 60, NWS Dodge City, KS

May 8, 20095 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2009, 2:43 AM CDT for 5 counties in Kansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 2:43 AM CDT (07:43 UTC)
Expired
May 8, 2009, 3:45 AM CDT
In force
62 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 40 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 3:00 AM CDTTSTM WND GST 59Ingalls, KSTHE WIND GUST WAS MEASURED BY THE KSN WEATHER LAB AT INGALLS GRADE SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 12:02 AM CDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 080743
SVRDDC
KSC055-057-069-081-083-080845-
/O.NEW.KDDC.SV.W.0060.090508T0743Z-090508T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
243 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FINNEY COUNTY IN SOUTHWEST KANSAS.
  FORD COUNTY IN SOUTHWEST KANSAS.
  GRAY COUNTY IN SOUTHWEST KANSAS.
  HASKELL COUNTY IN SOUTHWEST KANSAS.
  HODGEMAN COUNTY IN SOUTHWEST KANSAS.

* UNTIL 345 AM CDT

* AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
  KALVESTA TO 4 MILES SOUTHWEST OF GARDEN CITY...MOVING SOUTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDEN CITY...
  KALVESTA...
  PLYMELL...
  CHARLESTON...
  JETMORE...
  INGALLS...
  CIMARRON...
  SATANTA...
  SUBLETTE...
  DODGE CITY...
  RURAL RESIDENCES OF FINNEY...FORD...GRAY...HASKELL AND HODGEMAN
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES AND EXPANDS THE PREVIOUS WARNING ISSUED FOR 
FINNEY AND NORTHERN GRAY COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3740 10107 3798 10107 3816 10057 3825 9985
      3777 9958 3751 9958 3749 10062
TIME...MOT...LOC 0743Z 325DEG 25KT 3813 10033 3793 10092

$$

18
3 follow-up statements
000 
WWUS53 KDDC 080758
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
258 AM CDT FRI MAY 8 2009

KSC055-057-069-081-083-080845-
/O.CON.KDDC.SV.W.0060.000000T0000Z-090508T0845Z/
FINNEY KS-HODGEMAN KS-GRAY KS-FORD KS-HASKELL KS-
258 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HASKELL...FORD...GRAY...HODGEMAN AND FINNEY COUNTIES...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
KALVESTA TO 4 MILES EAST OF PLYMELL...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KALVESTA...
  CHARLESTON...
  JETMORE...
  CIMARRON...
  SATANTA...
  SUBLETTE...
  TICE...
  MONTEZUMA...
  ENSIGN...
  RURAL RESIDENCES OF FINNEY...FORD...GRAY...HASKELL AND HODGEMAN
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3740 10107 3798 10107 3816 10057 3825 9985
      3777 9958 3751 9958 3749 10062
TIME...MOT...LOC 0756Z 325DEG 25KT 3811 10014 3779 10080

$$

18
000 
WWUS53 KDDC 080808
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
308 AM CDT FRI MAY 8 2009

KSC055-080818-
/O.CAN.KDDC.SV.W.0060.000000T0000Z-090508T0845Z/
FINNEY KS-
308 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR FINNEY COUNTY IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  KALVESTA...
  RURAL RESIDENCES OF FINNEY COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3740 10107 3761 10106 3771 10063 3791 10048
      3798 10022 3815 10016 3825 9985 3777 9958
      3751 9958 3749 10062
TIME...MOT...LOC 0808Z 325DEG 25KT 3804 10008 3760 10068

$$

KSC057-069-081-083-080845-
/O.CON.KDDC.SV.W.0060.000000T0000Z-090508T0845Z/
HODGEMAN KS-GRAY KS-FORD KS-HASKELL KS-
308 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HASKELL...FORD...GRAY AND HODGEMAN COUNTIES...

AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF JETMORE TO
6 MILES NORTHWEST OF COPELAND...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INGALLS...
  JETMORE...
  COPELAND...
  MONTEZUMA...
  THE HAGGARD ELEV...
  ENSIGN...
  WRIGHT...
  RURAL RESIDENCES OF FORD...GRAY...HASKELL AND HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3740 10107 3761 10106 3771 10063 3791 10048
      3798 10022 3815 10016 3825 9985 3777 9958
      3751 9958 3749 10062
TIME...MOT...LOC 0808Z 325DEG 25KT 3804 10008 3760 10068

$$

18
000 
WWUS53 KDDC 080821
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
321 AM CDT FRI MAY 8 2009

KSC081-080831-
/O.CAN.KDDC.SV.W.0060.000000T0000Z-090508T0845Z/
HASKELL KS-
321 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF HASKELL COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

LAT...LON 3749 10063 3771 10063 3782 10044 3798 10022
      3803 10010 3808 9975 3777 9958 3751 9958
TIME...MOT...LOC 0821Z 325DEG 25KT 3798 9986 3765 10037

$$

KSC057-069-083-080845-
/O.CON.KDDC.SV.W.0060.000000T0000Z-090508T0845Z/
HODGEMAN KS-GRAY KS-FORD KS-
321 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR FORD...GRAY AND SOUTHERN HODGEMAN COUNTIES...

AT 320 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF SPEARVILLE TO 4 MILES NORTHWEST OF THE HAGGARD ELEV...
MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOWELL...
  THE HAGGARD ELEV...
  DODGE CITY...
  WRIGHT...
  BELLEFONT...
  RURAL RESIDENCES OF FORD...GRAY AND SOUTHERN HODGEMAN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3749 10063 3771 10063 3782 10044 3798 10022
      3803 10010 3808 9975 3777 9958 3751 9958
TIME...MOT...LOC 0821Z 325DEG 25KT 3798 9986 3765 10037

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:07 AM CDT, 36 minutes earlier.

Area forecast discussion, May 8, 2:07 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
207 AM CDT FRI MAY 8 2009

.DISCUSSION...

DAYS 1-2...

ISSUING AFD EARLY SO WE CAN FOCUS ON SEVERE WEATHER. WILL NOT BE
MAKING MANY CHANGES TO THE SHORT TERM.

ONGOING SEVERE WEATHER REMAINS THE MAIN CHALLENGE FOR THIS FORECAST
CYCLE.

A STRONG DEEP LLJ (40+KT ON VWP AND REGIONAL PROFILERS JUST ABOVE
THE SURFACE TO SEVERAL KFT AGL) CONTINUES TO PUMP WARM MOIST AIR IN
OVER SOUTHWEST KANSAS. SFC ANALYSIS SHOWS DEWPOINTS WELL INTO THE
60S ACROSS THE SOUTHERN HALF OF THE DDC CWA WITH 70+ TDS NOT FAR TO
THE SOUTH. WIDESPREAD CAPES IN EXCESS OF 3000 J/KG, STRONGLY SHEARED
WIND PROFILES, AND STEEP LAPSE RATES ALL CONTINUE TO INDICATE
WIDESPREAD SEVERE WEATHER POTENTIAL ACROSS SW KANSAS TONIGHT AND
INTO EARLY FRIDAY MORNING. SEVERE STORMS STARTED IN GOODLAND FA
AND HAVE NOW TRANSITIONED INTO OUR NORTHERN CWA. LARGE HAIL IN
EXCESS OF 1 INCH DIAMETER AND DAMAGING STRAIGHT-LINE WINDS OF
60MPH+ HAVE BEEN WIDELY REPORTED WITH THESE STORMS ALREADY. THINGS
SHOULD ONLY GET WORSE AS THE LINE MOVES INTO THE AXIS OF GREATEST
INSTABILITY ACROSS SW KS. HAIL OF BASEBALLS OR LARGER AND SL-WINDS
OF 80MPH+ ARE CERTAINLY POSSIBLE THE FURTHER SOUTH THE LINE MOVES.
THE ONLY SAVING GRACE IS THAT THE STORMS ARE OCCURRING AT NIGHT
AND HAVE SHOWN THE TENDENCY TO BE OUTFOW DOMINATED AND THUS
TORNADOES ARE NOT A GREAT CONCERN. OF COURSE ISOLATED TORNADOES
STILL CANT BE RULED OUT BUT A WIDESPREAD OUTBREAK IS NOT LIKELY.
ALL OF THIS ACTIVITY IS EXPECTED TO EVOLVE INTO AN MCS AND MOVE
OUT OF OUR CWA BY 12-15Z.

ON THE LARGER SCALE...A 998 SFC LOW CONTINUES TO DEEPEN AS IT MOVES
EASTWARD ACROSS THE OK/NORTH TX PANHANDLE. GENERALLY ZONAL FLOW
ALOFT CONTINUES OVER THE CENTRAL ROCKIES/PLAINS WITH EMBEDDED
IMPULSES OF ENERGY. THE FIRST IMPULSE THAT IS PARTIALLY RESPONSIBLE
FOR TONIGHTS SVR WX WILL BE EAST OF US BY 12Z AND THE LOW LEVEL
FLOW SWITCHES AROUND TO NORTH AS COOL/DRY ADVECTION DEVELOPS. WE
SHALL SEE THINGS COOL OFF TODAY BY A GOOD 10-15 DEGREES AND
LINGERING MOISTURE BEHIND THE COOL FRONT WILL KEEP CLOUDS AROUND,
AND PERHAPS FOG. DONT EXPECT TO SEE MUCH MORE PRECIPITATION TODAY
AFTER THE CONVECTION MOVES OUT BUT SHOWERS AND TSTORMS COULD
REDEVELOP FRI NIGHT AS STRONG SHORTWAVE MOVES ACROSS THE NORTHERN
PLAINS.

THINK SAT AND SUN WILL BE CHARACTERIZED BY COOL, FAIRLY CLOUDY
CONDITIONS WITH DRY DAYS AND A CHANCE OF SHOWERS AND STORMS AT NIGHT
AS SHORTWAVES MOVE THROUGH THE FLOW. THE STRONGEST AND LAST IN THIS
SERIES OF SHORTWAVES LOOKS TO BE SUN/SUN NIGHT. WHILE THESE WAVES
MAY PRODUCE THUNDERSTORMS AS THEY PASS, THE DEEP MOISTURE AND STRONG
INSTABILITY WILL BE CONFINED WELL SOUTH OF KANSAS AND THUS SEVERE
WEATHER IS NOT EXPECTED OVER THE WEEKEND. WRIGHT

DAYS 3-7...

MODELS IN GOOD AGREEMENT WITH SHORTWAVE FEATURES. A NORTHERN BRANCH
SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS PUSHING A
LARGE AREA OF COLD SURFACE HIGH PRESSURE INTO KANSAS WITH COOL TEMPS
IN THE 60S AND 70S FOR SUNDAY AND MONDAY. BY TUESDAY RETURN
SOUTHERLY WINDS WILL BRING GOOD WARMING WITH 850MB TEMPS RISING TO
24 TO 30C. THIS WILL SUPPORT HIGHS IN THE MID TO UPPER 80S AND EVEN
A FEW 90S FAR SOUTHWEST. DEWPOINTS FORECAST TO CLIMB INTO THE 60S
WITH GOOD MID LEVEL WINDS OVER 35KTS COULD SUPPORT SEVERE CONVECTION
HOWEVER VERY WARM 700MB TEMPS OF 12 TO 14C MAY PRECLUDE ANY
CONVECTION. A COLD FRONT WILL THEN MOVE ACROSS ON WEDNESDAY
MORNING AS ANOTHER NORTHERN BRANCH SHORTWAVE TROUGH MOVES ACROSS THE
NORTHERN AND CENTRAL PLAINS WITH HIGHS AROUND 80 FOR WEDNESDAY
COOLING TO THE 70S BY THURSDAY.

&&

.AVIATION...

AREAS OF DENSE FOG SHOULD DEVELOP AHEAD OF THE SEVERE MCS THIS
MORNING THEN BECOME VFR AFTERWARD. THE MCS WITH WINDS OVER 50 TO
60KTS AND LARGE HAIL UP TO QUARTERS IS POSSIBLE AND SHOULD MOVE
THROUGH HAYS BY 2 AM THEN GARDEN CITY BY 5 AM AND DODGE CITY AROUND
6 AM. LOW LEVEL WIND SHEAR HAS BEEN ADDED TO THE TAFS THIS MORNING
WITH THE LOW LEVEL JET OVER 40KTS ABOVE LIGHTER SURFACE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  46  66  48 /  50  20   0   0
GCK  72  45  65  47 /  20  20   0  30
EHA  76  45  64  47 /  10  30   0   0
LBL  75  46  65  48 /  10  30   0   0
HYS  70  45  66  47 /  50  10   0  40
P28  74  50  70  51 /  50  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH UNTIL 8 AM CDT FRIDAY FOR MOST OF
SOUTHWEST KANSAS.

&&

FN34/06/06
Hazardous weather outlook, May 7, 3:46 PM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU MAY 7 2009

KSZ030-031-043>046-061>066-074>081-084>090-081145-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
346 PM CDT THU MAY 7 2009 /246 PM MDT THU MAY 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 11 PM AND 1 AM CDT
JUST ABOUT ANYWHERE IN SOUTHWEST AND CENTRAL KANSAS. THESE STORMS
WILL CONTAIN VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND POSSIBLY EVEN
DAMAGING STRAIGHT-LINE WINDS. IN FAR WESTERN KANSAS...THE BEST CHANCE
OF SEVERE STORMS IS FROM 1 AM TO 4 AM CDT. FURTHER EAST INCLUDING
DODGE CITY...NESS CITY AND PRATT...THE CHANCES FOR SEVERE STORMS
WILL CONTINUE THROUGH 8 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING THROUGH
SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 11 PM TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 8, 1:15 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
115 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             COLLYER                 39.04N 100.12W
05/08/2009  M0.88 INCH       TREGO              KS   TRAINED SPOTTER

&&

RB
Local storm report, May 8, 2:04 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
204 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             SCOTT CITY              38.48N 100.91W
05/08/2009  M0.75 INCH       SCOTT              KS   LAW ENFORCEMENT

&&

06
Local storm report, May 8, 2:24 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
224 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND GST     3 SW FRIEND             38.22N 100.95W
05/08/2009  M59 MPH          FINNEY             KS   MESONET

&&

06
Local storm report, May 8, 2:31 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
231 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND GST     8 N GARDEN CITY         38.09N 100.86W
05/08/2009  M67.00 MPH       FINNEY             KS   PUBLIC

            THE WIND GUST WAS MEASURED BY A DAVIS WEATHER INSTRUMENT.

&&

06
Local storm report, May 8, 2:33 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
233 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND GST     2 N GARDEN CITY         38.01N 100.86W
05/08/2009  M64.00 MPH       FINNEY             KS   PUBLIC

            MEASURED WITH DAVIS HANDHELD.

&&

WRIGHT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:41 AM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Scott, Trego49 min
May 8, 1:32 AM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Rush, Scott, Trego43 min
May 8, 1:55 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny, Lane, Scott65 min
May 8, 2:08 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush52 min
May 8, 2:54 AM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford66 min
May 8, 3:18 AM CDTSpecial Weather StatementDDCClark, Meade, Seward57 min
May 8, 3:43 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa, Meade34 min
May 8, 3:59 AM CDTSpecial Weather StatementDDCBarber, Comanche, Kiowa, Pratt46 min
May 8, 4:08 AM CDTSevere Thunderstorm WarningDDCBarber, Pratt53 min
May 8, 4:46 AM CDTSevere Thunderstorm WarningDDCBarber43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.